Welcome To The Bitchery
Welcome To The Bitchery
This is a platform for User Generated Content. G/O Media assumes no liability for content posted by Kinja users to this platform.

SSR-Whhhhyyy

I had a pretty harrowing experience at the doctor’s office last week (rolled up to what looked like a gutted K-Mart converted in to a doctor’s office, downhill from there), and walked out with a prescription for an SSRI.

I’m a long time anxious/depressive so this isn’t my first experiment with medication. They work for a bit, and then I don’t need them or they don’t work as well, and I free-style for a bit, and then I run into a wall and take another. Lately, everything and everyone around me was starting to get really irritating, so I figured it was a good sign I might need some chemical assistance to find equilibrium for a bit.

It is MISERABLE. It’s been about a week. I’m nauseous but STARVING. I can never seem to eat more than a few bites of anything (which ... I mean, I guess I wanted to lose weight, but this is the worst way to do it). I’ve been struggling a little to get to sleep (we have a Very Big Thing going on at work and I am, naturally, anxious about it). But I usually nod off after about 30 or so minutes - only to wake up at 3 a.m., completely unprompted, and unable to go back to sleep.

It says headaches, nausea, insomnia, fatigue are side-effects. Will this go away if I keep taking it? Or am I signing myself up for another month of this bullshit? I have literally neeeeeeeeever had a reaction this strong to a medication and I _HATE_ it. I’m not super keen to go back to Dr. K-Mart, and it’ll take 6-8 weeks to be seen anywhere else. Should I just toss the rest of the pills? Muscle through and pray it gets better? Perform my own lobotomy and remove the anxious bits? (Joke)

... help?

Advertisement

Share This Story

Get our newsletter